MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA 3 TITANIUM ROD ROTATION KEY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE XIA 3 TITANIUM ROD ROTATION KEY; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48237056
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the closed hex end broke during the case.
 
Additional Manufacturer Narrative
Visual inspection, material analysis, device history review, complaint history review, risk assessment; the reported event was confirmed upon visual inspection of the returned device.Mar was performed and it was found that rod rotational key fractured in mixed ductile and cleavage mode originating in the corner of the inner hex.No material or manufacturing defects were found.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.The plausible cause of the reported event is user applying excessive torque and normal wear and tear of the device.
 
Event or Problem Description
It was reported that the closed hex end broke during the case.

Brand Name
XIA 3 TITANIUM ROD ROTATION KEY
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6205986
Report Number0009617544-2016-00506
Device Sequence Number1111095
Product Code LXH
UDI-Device Identifier07613327265545
UDI-Public(01)07613327265545
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237056
Device Lot Number149034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/06/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1